Purpose: To report a case of bilateral uveitis secondary to intravenous nivolumab therapy in a patient with stage IV non-small cell lung cancer. Observations: A 53-year-old male with stage IV non-small cell lung cancer presented with gradual onset of blurry vision in the left eye for nine days after completion of the first cycle of intravenous nivolumab chemotherapy. At initial presentation, best-corrected visual acuity was 20/25 in the right eye and 20/30 in the left eye. Slit lamp biomicroscopy examination of the left eye showed temporal injection of the conjunctiva and sclera, granulomatous keratic precipitates, and vitreous cells in the posterior segment. Imaging studies, including fundus photography, fluorescein angiography, fundus autofluorescence, optical coherence tomography, iridocyanine green angiography, and B scan ultrasonography, demonstrated acute inflammation in the posterior segment of the right eye and anterior, intermediate and posterior segments of the left eye. Nivolumab was discontinued and the patient received a course of corticosteroids resulting in resolution of visual complaints. The patient subsequently developed elevated and sustained intraocular pressures and decreased visual acuity in the left eye secondary to treatment complications. The patient was then lost to follow-up. Conclusions and Importance: To our best knowledge, this is a rare case of bilateral uveitis secondary to intravenous nivolumab use and the sixteenth reported case of nivolumab-induced uveitis. Physicians should be aware of possible ocular complications associated with the use of nivolumab and provide prompt treatment when necessary.
- Non-small cell lung cancer
ASJC Scopus subject areas